Alert archive / West Virginia / River Flood Warnings in 2016
River Flood Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this river flood warning at Feb 2, 2016, 1:15 PM EST for Berkeley County, Jefferson County, West Virginia. It took effect at Feb 3, 2016, 3:00 PM EST. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2016, 1:15 PM EST (18:15 UTC)
- In effect from
- Feb 3, 2016, 3:00 PM EST
- Expired
- Feb 5, 2016, 7:00 AM EST
- In force
- 40 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Berkeley County, WV, Jefferson County, WV
The radar
The Sterling radar (KLWX), 62 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Opequon Creek near Martinsburg (MBGW2). The gauge peaked at 10.80 ft at Feb 4, 2016, 7:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01616500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
223
WGUS41 KLWX 021815
FLWLWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
115 PM EST TUE FEB 2 2016
...The National Weather Service in Sterling Va has issued a flood
warning for the following rivers in West Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-030215-
/O.NEW.KLWX.FL.W.0002.160203T2000Z-160205T1200Z/
/MBGW2.1.ER.160203T2000Z.160204T1200Z.160205T0600Z.NO/
115 PM EST TUE FEB 2 2016
The National Weather Service in Sterling Va has issued a
* Flood Warning for
The Opequon Creek near Martinsburg.
* From Wednesday afternoon until Friday morning.
* At 1 PM Tuesday the stage was 6.3 feet and steady.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by mid-afternoon Wednesday and
crest near 12.2 feet by Thursday morning. The river will fall below
flood stage by early Friday morning.
* Impact...At 12.5 feet...The creek is well out of its banks.
Portions of Stonebridge Golf Club are flooded. Golf Course Road
/County Road 36/ is flooded near the Stone Bridge. Fields and
backyards near the creek are flooded and some residents may need to
move items to higher ground. Several other roads are flooded,
including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
Backwater flooding is occurring on small tributaries, including
Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 12.0 feet
on Feb 1 2013.
&&
River Flood Observed 1PM 7PM 1AM 7AM Crest
Location Stage Stg Day Time Tue Tue Wed Wed Stg Day Time
Opequon Creek
Martinsburg 10.0 6.3 Tue 1 PM 6.1 6.6 7.5 12.2 Thu 7 AM
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$
JE9 follow-up statements
280
WGUS81 KLWX 021844
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
144 PM EST TUE FEB 2 2016
...The flood warning continues for the following rivers in West
Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-030244-
/O.CON.KLWX.FL.W.0002.160203T2000Z-160205T1200Z/
/MBGW2.1.RS.160203T2000Z.160204T1200Z.160205T0600Z.NO/
144 PM EST TUE FEB 2 2016
The Flood Warning continues for
The Opequon Creek near Martinsburg.
* From mid-afternoon tomorrow until Friday morning.
* At 1 PM Tuesday the stage was 6.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by mid-afternoon tomorrow and
crest near 12.2 feet by Thursday morning.the river will fall below
flood stage by early Friday morning.
* Impact...At 12.5 feet...The creek is well out of its banks.
Portions of Stonebridge Golf Club are flooded. Golf Course Road
/County Road 36/ is flooded near the Stone Bridge. Fields and
backyards near the creek are flooded and some residents may need to
move items to higher ground. Several other roads are flooded,
including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
Backwater flooding is occurring on small tributaries, including
Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 12.0 feet
on Feb 1 2013.
&&
River Flood Observed 1PM 7PM 1AM 7AM Crest
Location Stage Stg Day Time Tue Tue Wed Wed Stg Day Time
Opequon Creek
Martinsburg 10.0 6.3 Tue 1 PM 6.1 6.6 7.5 12.2 Thu 7 AM
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$
JE232
WGUS81 KLWX 030209
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
909 PM EST TUE FEB 2 2016
...The flood warning continues for the following rivers in West
Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-031409-
/O.CON.KLWX.FL.W.0002.160203T2000Z-160205T1200Z/
/MBGW2.1.RS.160203T2000Z.160204T1200Z.160205T0600Z.NO/
909 PM EST TUE FEB 2 2016
The Flood Warning continues for
The Opequon Creek near Martinsburg.
* From mid-afternoon tomorrow until Friday morning.
* At 9 PM Tuesday the stage was 5.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by mid-afternoon tomorrow and
crest near 12.2 feet by Thursday morning. The river will fall below
flood stage by early Friday morning.
* Impact...At 12.5 feet...The creek is well out of its banks.
Portions of Stonebridge Golf Club are flooded. Golf Course Road
/County Road 36/ is flooded near the Stone Bridge. Fields and
backyards near the creek are flooded and some residents may need to
move items to higher ground. Several other roads are flooded,
including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
Backwater flooding is occurring on small tributaries, including
Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 12.0 feet
on Feb 1 2013.
&&
River Flood Observed 1AM 7AM 1PM 7PM Crest
Location Stage Stg Day Time Wed Wed Wed Wed Stg Day Time
Opequon Creek
Martinsburg 10.0 5.5 Tue 9 PM 5.5 6.9 9.3 11.0 12.2 Thu 7 AM
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$591
WGUS81 KLWX 031147
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
647 AM EST WED FEB 3 2016
...The flood warning continues for the following rivers in West
Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-032347-
/O.EXT.KLWX.FL.W.0002.160203T2200Z-160205T1200Z/
/MBGW2.1.RS.160203T2200Z.160204T1200Z.160205T0600Z.NO/
647 AM EST WED FEB 3 2016
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Opequon Creek near Martinsburg.
* From late this afternoon until Friday morning.
* At 6 AM Wednesday the stage was 5.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and crest
near 12.3 feet by tomorrow morning. The river will fall below flood
stage by early Friday morning.
* Impact...At 12.5 feet...The creek is well out of its banks.
Portions of Stonebridge Golf Club are flooded. Golf Course Road
/County Road 36/ is flooded near the Stone Bridge. Fields and
backyards near the creek are flooded and some residents may need to
move items to higher ground. Several other roads are flooded,
including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
Backwater flooding is occurring on small tributaries, including
Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 12.0 feet
on Feb 1 2013.
&&
River Flood Observed 1PM 7PM 1AM 7AM Crest
Location Stage Stg Day Time Wed Wed Thu Thu Stg Day Time
Opequon Creek
Martinsburg 10.0 5.4 Wed 6 AM 7.3 10.7 11.9 12.3 12.3 Thu 7 AM
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$
JE024
WGUS81 KLWX 031516
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1016 AM EST WED FEB 3 2016
...The flood warning continues for the following rivers in West
Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-040316-
/O.CON.KLWX.FL.W.0002.160203T2200Z-160205T1200Z/
/MBGW2.1.RS.160203T2200Z.160204T1200Z.160205T0600Z.NO/
1016 AM EST WED FEB 3 2016
The Flood Warning continues for
The Opequon Creek near Martinsburg.
* From late this afternoon until Friday morning.
* At 9 AM Wednesday the stage was 5.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and crest
near 12.3 feet by tomorrow morning. The river will fall below flood
stage by early Friday morning.
* Impact...At 12.5 feet...The creek is well out of its banks.
Portions of Stonebridge Golf Club are flooded. Golf Course Road
/County Road 36/ is flooded near the Stone Bridge. Fields and
backyards near the creek are flooded and some residents may need to
move items to higher ground. Several other roads are flooded,
including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
Backwater flooding is occurring on small tributaries, including
Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 12.0 feet
on Feb 1 2013.
&&
River Flood Observed 1PM 7PM 1AM 7AM Crest
Location Stage Stg Day Time Wed Wed Thu Thu Stg Day Time
Opequon Creek
Martinsburg 10.0 5.5 Wed 9 AM 7.3 10.6 11.8 12.3 12.3 Thu 7 AM
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$
HAS/JE556
WGUS81 KLWX 032017
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EST WED FEB 3 2016
...The flood warning continues for the following rivers in West
Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-040817-
/O.EXT.KLWX.FL.W.0002.160204T0400Z-160205T0945Z/
/MBGW2.1.RS.160204T0400Z.160204T1800Z.160205T0345Z.NO/
317 PM EST WED FEB 3 2016
...Flood Warning extended until late Thursday night...
The Flood Warning continues for
The Opequon Creek near Martinsburg.
* From late this evening until late Thursday night.
* At 3 PM Wednesday the stage was 6.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this evening and crest
near 12.0 feet by early tomorrow afternoon. The river will fall
below flood stage by late tomorrow evening.
* Impact...At 12.5 feet...The creek is well out of its banks.
Portions of Stonebridge Golf Club are flooded. Golf Course Road
/County Road 36/ is flooded near the Stone Bridge. Fields and
backyards near the creek are flooded and some residents may need to
move items to higher ground. Several other roads are flooded,
including Grapevine Road, Douglas Grove Road, and Paynes Ford Road.
Backwater flooding is occurring on small tributaries, including
Tuscarora Creek.
* Flood history...This crest compares to a previous crest of 12.0 feet
on Feb 1 2013.
&&
River Flood Observed 7PM 1AM 7AM Crest
Location Stage Stg Day Time Wed Thu Thu Stg Day Time
Opequon Creek
Martinsburg 10.0 6.8 Wed 3 PM 8.5 10.7 11.6 12.0 Thu 1 PM
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$
JE663
WGUS81 KLWX 040336
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1036 PM EST WED FEB 3 2016
...The flood warning continues for the following rivers in West
Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-041536-
/O.EXT.KLWX.FL.W.0002.160204T0422Z-160205T0200Z/
/MBGW2.1.RS.160204T0422Z.160204T1200Z.160204T2000Z.NO/
1036 PM EST WED FEB 3 2016
...Flood Warning extended until Thursday evening...
The Flood Warning continues for
The Opequon Creek near Martinsburg.
* From late this evening until Thursday evening.
* At 10 PM Wednesday the stage was 9.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this evening and crest
near 11.5 feet by tomorrow morning. The river will fall below flood
stage by mid-afternoon tomorrow.
* Impact...At 11.0 feet...Water begins to cover backyards of homes on
Bowers Road (County Road 1/1). Douglas Grove Road (County Road
9/16) is flooded and impassible. Water also approaches Golf Course
Road (County Road 36) and Grapevine Road (County Road 9/14).
* Flood history...This crest compares to a previous crest of 10.5 feet
on Dec 30 2013.
&&
River Flood Observed 1AM 7AM 1PM 7PM Crest
Location Stage Stg Day Time Thu Thu Thu Thu Stg Day Time
Opequon Creek
Martinsburg 10.0 9.6 Wed 10 PM 10.6 11.5 10.7 9.4 11.5 Thu 7 AM
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$
HTS231
WGUS81 KLWX 040733
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
232 AM EST THU FEB 4 2016
...The flood warning continues for the following rivers in West
Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-041932-
/O.EXT.KLWX.FL.W.0002.000000T0000Z-160204T2100Z/
/MBGW2.1.RS.160204T0527Z.160204T1100Z.160204T1500Z.NO/
232 AM EST THU FEB 4 2016
...Flood Warning extended until this afternoon...
The Flood Warning continues for
The Opequon Creek near Martinsburg.
* Until this afternoon.
* At 2 AM Thursday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Recent activity...The maximum river stage in the 24 hours ending at
2 AM Thursday was 10.3 feet.
* Forecast...The river will continue rising to near 11.2 feet by this
morning. The river will fall below flood stage late this morning.
* Impact...At 11.0 feet...Water begins to cover backyards of homes on
Bowers Road (County Road 1/1). Douglas Grove Road (County Road
9/16) is flooded and impassible. Water also approaches Golf Course
Road (County Road 36) and Grapevine Road (County Road 9/14).
* Flood history...This crest compares to a previous crest of 10.5 feet
on Dec 30 2013.
&&
River Flood Observed 1PM 7PM 1AM 7AM Crest
Location Stage Stg Day Time Thu Thu Fri Fri Stg Day Time
Opequon Creek
Martinsburg 10.0 10.3 Thu 2 AM 9.7 9.0 8.3 7.7 11.2 Thu 6 AM
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$
BJL672
WGUS81 KLWX 041422
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
922 AM EST THU FEB 4 2016
...The flood warning continues for the following rivers in West
Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-050200-
/O.EXT.KLWX.FL.W.0002.000000T0000Z-160205T0200Z/
/MBGW2.1.RS.160204T0527Z.160204T1300Z.160204T2000Z.NO/
922 AM EST THU FEB 4 2016
...Flood Warning extended until this evening...
The Flood Warning continues for
The Opequon Creek near Martinsburg.
* Until this evening.
* At 9 AM Thursday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Recent activity...The maximum river stage in the 24 hours ending at
9 AM Thursday was 10.8 feet.
* Forecast...The river will continue to fall to below flood stage by
early this afternoon.
* Impact...At 11.0 feet...Water begins to cover backyards of homes on
Bowers Road (County Road 1/1). Douglas Grove Road (County Road
9/16) is flooded and impassible. Water also approaches Golf Course
Road (County Road 36) and Grapevine Road (County Road 9/14).
* Flood history...This crest compares to a previous crest of 10.5 feet
on Dec 30 2013.
&&
River Flood Observed 1PM 7PM 1AM 7AM Crest
Location Stage Stg Day Time Thu Thu Fri Fri Stg Day Time
Opequon Creek
Martinsburg 10.0 10.7 Thu 9 AM 10.1 9.2 8.4 7.7 Crested
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$630
WGUS81 KLWX 041805
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
105 PM EST THU FEB 4 2016
...The flood warning is cancelled for the following rivers in West
Virginia...
Opequon Creek near Martinsburg affecting Berkeley and Jefferson
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
WVC003-037-041835-
/O.CAN.KLWX.FL.W.0002.000000T0000Z-160205T0200Z/
/MBGW2.1.RS.160204T0527Z.160204T1300Z.160204T1648Z.NO/
105 PM EST THU FEB 4 2016
The Flood Warning is cancelled for
The Opequon Creek near Martinsburg.
* At 1 PM Thursday the stage was 9.4 feet.
* Flood stage is 10.0 feet.
* No flooding is currently forecast.
* Impact...At 10.0 feet...Floodwaters begin to cover Douglas Grove
Road (County Road 9/16) east of Martinsburg. A portion of Bowers
Road is also flooded. Low lying areas near the creek begin to
flood. Water also begins to cover the stream access point at Stone
Bridge.
* Flood history...This crest compares to a previous crest of 8.9 feet
on Apr 13 2011.
&&
River Flood Observed 7PM 1AM 7AM Crest
Location Stage Stg Day Time Thu Fri Fri Stg Day Time
Opequon Creek
Martinsburg 10.0 9.4 Thu 1 PM 9.2 8.4 7.7 crested
&&
LAT...LON 3929 7807 3932 7804 3943 7799 3955 7792
3951 7786 3938 7792 3924 7800
$$
JEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Feb 2, 10:47 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 2, 10:47 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1047 AM EST TUE FEB 2 2016
.SYNOPSIS...
HIGH PRESSURE OVER LAKE ERIE BUILDS INTO THE AREA TODAY. A
COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC STATES WEDNESDAY
AFTERNOON BRINGING WIDESPREAD RAIN. HIGH PRESSURE BUILDS IN FOR
THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN HAZARD CONCERN TODAY IS THE RAPID RISE OF SOME OF THE SMALLER
STREAMS IN THE EASTERN PANHANDLE OF WEST VIRGINIA DUE TO ICE JAMS.
FLOODING WARNING OUT FOR CACAPON RIVER DUE TO MINOR FLOODING.
OUTSIDE OF FLOODING CONCERNS...HIGH PRESSURE OVER THE REGION
RESULTING IN DRY CONDITIONS. ANOTHER DAY OF ABV NORMAL
TEMPS...WITH SPOTS ACROSS CENTRAL VA REACHING INTO THE 50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
HAVE ISSUED A FLOOD WATCH FOR THE COUNTIES ALONG THE MASON-DIXON
AND THE EASTERN WV PANHANDLE BEGINNING WED AFTN AND LASTING THRU
THURS AFTN. PLEASE REFER TO HYDRO SECTION FOR DETAILS.
CD FNT WL BE MOVG INTO TN VLLY TNGT WHILE HIGH PRES MOVES OVR
ATLC CANADA. THIS COMBO WL LKLY SPELL FOR A WARM NGT W/ LOWS
PRIMARILY IN THE LM40S. FOG DVLPMNT WL BE PSBL AGN TNGT. PCPN CHCS
WL BEGIN AFTR MDNGT IN THE W...WORKING THEIR WAY E BY MRNG.
WED WL BE ANOTHER VERY INTERESTING DAY AS A CD FNT CROSSES THE RGN
DURG THE MIDDDAY HRS. HV PUSHED TEMPS UP AS I BLV WAA COULD BE
FAIRLY STRONG EVEN THO 3/4-1" OF RA WL BE PSBL. ALSO BLV WINDS ABV
2500 FT COULD GUST INTO THE 30-40 MPH RANGE ON STRONG SRLY FLOW.
LWR SRN MD IS ALSO OUTLOOKED IN A MRGNL RISK. RDR OPERATOR WL HV
TO BE LOOKING AT ANY STORMS THAT TRACK NE OUT OF SRN VA.
WED LOOKS TO BE WARM W/ HIGHS IN THE 60S. SEE CLI SXN BLO - THE
DAYS ON BOTH SIDES OF THE 3RD HV RECORD HIGHS IN THE 70S FOR ALL 3
MAJOR AIRPORTS...BUT THE 3RD'S ARE IN THE M60S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
NORTHWEST FLOW CONTINUES BEHIND DEPARTING FRONTAL SYSTEM THURSDAY
NIGHT. THERE MAY BE A FEW LINGERING UPSLOPE SNOW SHOWERS ALONG THE
ALLEGHENY FRONT...BUT OVERALL DRY AND MOSTLY CLEAR CONDITIONS. HIGH
PRESSURE THEN BUILDS IN OVERHEAD DELIVERING MOSTLY SUNNY SKIES AND
DRY WEATHER FOR FRIDAY AND SATURDAY. TEMPERATURES ON FRIDAY NEAR
TO SLIGHTLY BELOW NORMAL (30S/40S)...MODERATING TO SLIGHTLY ABOVE
NORMAL ON SATURDAY (40S TO NEAR 50F).
A NORTHERN STREAM COLD FRONT WILL SKIRT OFF TO THE NORTH ON
SUNDAY WITH LITTLE TO NO IMPACT TO THE REGION. AS A LARGE SCALE
RIDGE BUILDS ON THE WEST COAST...A FULL LATITUDE TROUGH WILL THEN CARVE
OUT ACROSS THE EAST IN THE BEGINNING OF NEXT WEEK...WITH POTENTIAL
FOR DEVELOPING COASTAL LOW. TEMPERATURES WILL START MILD ON SUNDAY
(40S/50S)...BECOMING COLDER INTO NEXT WEEK.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS TODAY WITH LIGHT NE TO E FLOW.
INCRSG CLD CVR TNGT. RA WED AHD OF A STRONG CD FNT COULD DROP CIGS
INTO IFR RNG. FOG DVLPMNT WL ALSO BE PSBL BOTH TUE NGT AND WED AS
WARM MOIST AIR FLOWS OVR SNOW CVRD GRND.
VFR EXPECTED UNDER HIGH PRESSURE FOR THE FRIDAY AND INTO THE
WEEKEND.
&&
.MARINE...
SCA HAS BEEN ISSUED FOR WED FOR ALL WATERS IN STRONG SRLY FLOW AHD
OF A CD FNT. ISOLD TSTMS WL BE PSBL WED...MAINLY IN THE AFTN AND
MAINLY OVR THE LWR PTMC/WIDER SXN OF THE MD PART OF THE CHES BAY.
NORTHWESTERLY FLOW BEHIND DEPARTING FRONTAL SYSTEM WILL LIKELY BRING
SCA CONDITIONS THURSDAY NIGHT INTO FRIDAY...WEAKENING AS HIGH
PRESSURE BUILDS INTO THE AREA LATER FRIDAY AND SATURDAY.
&&
.HYDROLOGY...
FLOOD WARNING IN EFFECT FOR CACAPON RIVER IN MORGAN COUNTY. FLOOD
WATCH IN EFFECT FOR NORTHERN TIER OF COUNTIES.
THE PERIOD OF HIGHEST POTENTIAL CONCERN REMAINS WEDNESDAY INTO
THURSDAY. TEMPERATURES ARE FORECAST TO WARM INTO THE 60S ALMOST
EVERYWHERE EAST OF THE POTOMAC HIGHLANDS WEDNESDAY...WITH RAIN AND
LIKELY A MELT OF MOST IF NOT ALL OF THE REMAINING SNOW WATER...
ESPECIALLY EAST OF THE BLUE RIDGE. ULTIMATELY...THE FLOOD POTENTIAL
WILL BE DEPENDENT ON HOW MUCH SNOW WATER REMAINS BY THEN...AND HOW
MUCH RAIN ACTUALLY FALLS. CURRENT EXPECTATIONS ARE FOR A HALF TO
THREE-QUARTERS OF AN INCH OF RAIN IN MOST AREAS...POSSIBLY OVER AN INCH
IN NERN MD AND A FEW OTHER LOCALIZED SPOTS.
THIS YIELDS POTENTIAL FOR SMALL-STREAM FLOODING WEDNESDAY...
ESPECIALLY EAST OF THE BLUE RIDGE...AND URBAN FLOODING WEDNESDAY
AFTERNOON ESPECIALLY WHERE DRAINS ARE SNOW-BLOCKED.
RIVER FLOOD POTENTIAL IS WEDNESDAY NIGHT THROUGH THURSDAY...POSSIBLY
LASTING INTO FRIDAY ON THE MAINSTEM POTOMAC. THE HIGHEST POTENTIAL
IS GENERALLY BETWEEN SPRINGFIELD AND WASHINGTON DC ON THE POTOMAC...
AND THE LARGER TRIBUTARIES THAT FLOW INTO THE POTOMAC...SUCH AS THE
OPEQUON AND MONOCACY AND MAINSTEM SHENANDOAH. HOWEVER...IT IS
IMPORTANT TO NOTE THAT RIGHT NOW THE MOST LIKELY SCENARIO FOR MOST
AREAS WHERE A THREAT EXISTS IS FOR MINOR TO LOW-END MODERATE
FLOODING ONLY.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS WILL BE GRADUALLY RISING IN ONSHORE FLOW TUESDAY AND
SOUTHERLY FLOW WEDNESDAY. TIDES WILL LIKELY EXCEED MINOR FLOODING
THRESHOLDS AT HAVRE DE GRACE AND BOWLEYS QUARTERS LATE WEDNESDAY.
BALTIMORE AND ANNAPOLIS WILL BE THREATENING ACTION STAGE DURING THIS
CYCLE AS WELL. WILL CONTINUE TO MONITOR.
&&
.CLIMATE...
RECORDS HIGHS FOR WED: FEB 3RD IS SORT OF "LOW HANGING FRUIT" AS
RECORDS MAXES THAT DAY ARE COLDER THAN SURROUNDING DAYS.
DCA: 65 SET IN 1927
BWI: 66 SET IN 1932
IAD: 66 SET IN 1991
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR MDZ003>006-011-507-508.
VA...NONE.
WV...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 6 PM EST WEDNESDAY FOR
ANZ535-536-538>542.
SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 1 AM EST THURSDAY
FOR ANZ533-534-543.
SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY
FOR ANZ530>532-537.
&&
UPDATE...SEARS
PREV DISCUSSION...WOODY!/MJM/JCEHazardous weather outlook, Feb 2, 10:51 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1051 AM EST TUE FEB 2 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-031300- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1051 AM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLOOD WATCH IS IN EFFECT FOR BALTIMORE AND HARFORD COUNTIES. A COMBINATION OF MELTING SNOW AND HEAVY RAINFALL MAY CAUSE FLOODING ON SMALL STREAMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-031300- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 1051 AM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL MARYLAND AND THE EASTERN PANHANDLE OF WEST VIRGINIA. A COMBINATION OF MELTING SNOW AND HEAVY RAINFALL MAY CAUSE FLOODING ON SMALL STREAMS WEDNESDAY AND LARGER RIVERS WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 2, 8:32 AM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
832 AM EST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLOOD 3 SSW GREAT CACAPON 39.58N 78.31W
02/02/2016 MORGAN WV 911 CALL CENTER
WATER OVER TOWER HOUSE ROAD AND ROCK FORD ROAD.
&&
EVENT NUMBER LWX1602361
STRONGThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 7:31 AM EST | River Flood Warning | LWX | Morgan | 17 hr |
| Feb 2, 7:43 AM EST | River Flood Watch | LWX | Berkeley, Jefferson | 24 hr |
| Feb 2, 10:39 AM EST | Flood Watch | LWX | Berkeley, Jefferson, Morgan | 40 hr |
| Feb 2, 2:15 PM EST | River Flood Watch | LWX | Jefferson | 24 hr |
| Feb 2, 3:25 PM EST | Wind Advisory | LWX | Grant, Mineral, Pendleton | 19 hr |
Nearby
River Flood Warnings in West Virginia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.